Oregon, 2004Strong Wind in Oregon, February 25, 2004
February 25, 2004 · NWS PDT · 1 event in 1 county or zone
Strong winds at Easten Oregon University in La Grande ripped a pole vault area roof cover from its footings and blew sheet metal structure around 300 feet. Wind gusts up to 46 MPH occurred during the day in La Grande.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds at Easten Oregon University in La Grande ripped a pole vault area roof cover from its footings and blew sheet metal structure around 300 feet. Wind gusts up to 46 MPH occurred during the day in La Grande.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 25, 10:04 AM PST, 26 minutes earlier.
Area forecast discussion, Feb 25, 10:04 AM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
1004 AM PST WED FEB 25 2004
.DISCUSSION...UPDATED THE ZONES TO CHANGE THE PRECIP TYPE TO SHOWERY
FOR TODAY AND TONIGHT. ALSO CHANGE THE COVERAGE OF THUNDERSTORMS TO
ISOLATED. THERE ARE SOME CONVECTIVE PARAMETERS THAT ARE FAVORABLE
FOR THUNDERSTORMS TODAY. THE GFS IS SHOWING A STRONG AREA OF ENERGY
ENTERING THE OREGON COAST AT 1800 GMT. EVEN WITH THIS AREA OF
FORCING...WE ARE STILL NOT SEEING ANY OF THE THUNDERSTORMS MOVING
INLAND. I AM STICKING WITH THE SLIGHT CHANCE OF ISOLATED
THUNDERSTORMS FOR TODAY...BUT AS TIME GOES ON WITHOUT ANY
THUNDERSTORMS MOVING INLAND...I MAY BACK OFF OF THE THUNDERSTORMS IN
THE AFTERNOON UPDATE. THE FREEZING RAIN FORECAST IN THE FOOTHILLS OF
THE WASHINGTON CASCADES AND FOR THE KITTITAS VALLEY IS A LITTLE
SUSPECT. IN MY INITIAL ANALYSIS OF THE FORECAST SOUNDING...THEY ARE
LOOKING MORE LIKE SNOW SHOWERS THAN FREEZING RAIN...BUT WILL ONCE
AGAIN WAIT FOR THE AFTERNOON UPDATE TO DECIDE ON THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 51 36 53 / 40 40 40
WALLA WALLA 50 38 53 / 40 40 40
TRI-CITIES 51 34 54 / 40 40 30
YAKIMA 50 30 52 / 60 60 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
77
Hazardous weather outlook, Feb 25, 5:00 AM PST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST WED FEB 25 2004
ORZ041>050-WAZ024>030-261300-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA-
LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR-
NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR-
WALLOWA COUNTY OR-YAKIMA VALLEY WA-
500 AM PST WED FEB 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL SPIN ITS
MOISTURE INTO THE REGION. SOME INSTABILITY WAS ASSOCIATED WITH THIS
SYSTEM AND A FEW THUNDERSTORMS ARE POSSIBLE TODAY WITH THE PRIMARY
THREAT FROM THESE STORMS BEING SMALL HAIL THE SIZE OF A PEA.
AT FIRST THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM REDMOND TO
JOHN DAY TODAY. THIS AREA WILL EXPAND TONIGHT AND THUNDERSTORMS MAY
DEVELOP SOUTH AND EAST OF A LINE FROM THE DALLES TO WALLA WALLA.
IN ADDITION TO THE THUNDERSTORMS...SOUTH WINDS BETWEEN 25 TO 35 MPH
WITH GUSTS TO 45 MPH ARE LIKELY IN AND NEAR LAGRANDE TODAY AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LOW PRESSURE OFF THE COAST OF OREGON AND WASHINGTON WILL BE SLOW TO
MOVE. THIS WILL KEEP THE REGION IN AN UNSETTLED PATTERN THROUGH
FRIDAY WITH A FEW THUNDERSTORMS POSSIBLE THURSDAY MAINLY OVER OREGON
AND THE BLUE MOUNTAINS.
ANOTHER STORMS SYSTEM WILL AFFECT THE TWO STATE AREA SUNDAY INTO
MONDAY WITH THE UNSETTLED WEATHER CONTINUING INTO THE BEGINNING OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Strong Wind, Grand Ronde Valley
- When
- February 25, 10:30 AM PST to 6:30 PM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, February 25 to 26, 2004$170,000 · 65 events
- Flood in California, February 25, 2004$3.0 million · 1 event
- Flood in California, February 25, 2004$500,000 · 1 event
- Flash Flooding and High Wind in California, February 25 to 26, 2004$245,000 · 56 kt wind · 14 events
- Strong Wind in California, February 25, 20041 injured · $251,000 · 3 events
- Flash Flooding and Hail in Mississippi, February 25, 2004$28,000 · 1.75 in hail · 6 events
- Strong Wind in Texas, February 25, 2004$30,000 · 1 event
- Strong Wind in California, February 25, 2004$17,000 · 3 events
- High Wind in Oregon, February 25, 200478 kt wind · 9 events
- Flash Flooding and Winter Storm in California, February 25 to 26, 20048 events
- Heavy Snow in Idaho, February 25 to 26, 20045 events
- Dense Fog in Wisconsin, February 25, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385020.